Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 263, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 30, 2012, 4:03 PM CDT for Greeley County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2012, 4:03 PM CDT (21:03 UTC)
- Expired
- Jun 30, 2012, 4:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Greeley County, NE
The radar
The Grand Island radar (KUEX), 148 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2166 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
448
WUUS53 KGID 302103
SVRGID
NEC077-302130-
/O.NEW.KGID.SV.W.0263.120630T2103Z-120630T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
403 PM CDT SAT JUN 30 2012
THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GREELEY COUNTY IN CENTRAL NEBRASKA...
* UNTIL 430 PM CDT
* AT 358 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTHWEST OF ERICSON...OR 12 MILES NORTHEAST OF ORD...AND MOVING
EAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
GREELEY AND SPALDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4174 9828 4145 9829 4148 9875 4174 9875
4175 9829
TIME...MOT...LOC 2103Z 268DEG 11KT 4169 9871
WIND...HAIL 60MPH 1.00IN
$$
CHESTER1 follow-up statement
671
WWUS53 KGID 302116
SVSGID
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
416 PM CDT SAT JUN 30 2012
NEC077-302130-
/O.CON.KGID.SV.W.0263.000000T0000Z-120630T2130Z/
GREELEY NE-
416 PM CDT SAT JUN 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
GREELEY COUNTY UNTIL 430 PM CDT...
AT 412 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
SOUTH OF ERICSON...OR 16 MILES EAST OF ORD...MOVING EAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
GREELEY AND SPALDING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4174 9828 4149 9829 4152 9875 4174 9875
4175 9829
TIME...MOT...LOC 2116Z 269DEG 13KT 4169 9862
WIND...HAIL 60MPH 1.00IN
$$
CHESTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:57 PM CDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jun 30, 2:57 PM CDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 257 PM CDT SAT JUN 30 2012 .SHORT TERM...TONIGHT AND TOMORROW. ONGOING WEATHER AT PRESENT TIME. MAIN CONCERNS FOR THE SHORT TERM PERIOD WILL FOCUS ON CHANCES FOR THUNDERSTORMS AND HIGH TEMPERATURES. WHILE THE UPPER LEVEL RIDGE CONTINUES TO FLATTEN...A FEW UPPER LEVEL SHORT WAVES WILL CONTINUE TO SLIDE ACROSS THE REGION THROUGH THE OVERNIGHT HOURS INTO TOMORROW. AT THE SURFACE...LOW PRESSURE ALONG THE FRONT RANGE AND A MEANDERING BOUNDARY WILL ALSO HELP SUPPORT THE CHANCE FOR SHOWERS AND THUNDERSTORMS DURING THE OVERNIGHT HOURS. WHILE WEAK SHEAR PERSISTS...AND A CAP WILL BE PRESENT ACROSS THE REGION...SHOULD STORMS DEVELOP AS ARE CONTINUING...DECENT INSTABILITY ACROSS THE REGION SUGGESTS STORMS COULD BECOME SEVERE SHOULD THEY BREAK THE CAP. MAIN CONCERN WILL LIKELY BE LARGE HAIL...ALTHOUGH DAMAGING WINDS WILL ALSO BE A THREAT. BY TOMORROW...AN UPPER LEVEL RIDGE BUILDS BACK INTO THE REGION WITH WARM AIR ADVECTION AND WARMER 850 TEMPERATURES SLIDING BACK INTO THE AREA. DECIDED TO INCREASE HIGH TEMPERATURES A TAD TOMORROW ESPECIALLY ACROSS THE NORTH...AS MODEL GUIDANCE SUGGESTS POSSIBLE 100S NEAR ODX. .LONG TERM...SUNDAY NIGHT THROUGH SATURDAY. THE FORECAST CAN BE SUMMED UP AS HOT AND DRY. STAGNANT AIR MASS IS FORECAST TO KEEP GRIP ON THE AREA AS STRONG UPPER RIDGE REMAINS ANCHORED OVER THE CENTRAL PLAINS. AT THIS POINT RIDGE RIDERS WILL STAY WEST AND NORTH OF THE AREA. TOWARDS THE END OF THE PERIOD...NEXT WEEKEND...WHEN THE RIDGE MAY BREAK DOWN ENOUGH TO ALLOW A FEW WAVES TO ROTATE OVER THE AREA. MAX TEMPS AROUND THE CENTURY MARK AND MINS 70 TO 75 WILL BE THE MONOTONOUS RULE THROUGH THE PERIOD. && .PREV DISCUSSION... /ISSUED 1240 PM CDT SAT JUN 30 2012/ AVIATION...18Z KGRI TAF. WHILE VFR CONDITIONS ARE FORECAST FOR THE TAF PERIOD...THERE REMAINS A CHANCE FOR SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY AFFECT THE TAF SITE AND MAY BECOME STRONG TO SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. WHILE TIMING AND PLACEMENT OF THUNDERSTORMS REMAINS A BIT UNCERTAIN...DECIDED TO GO WITH A TEMPO GROUP MAINLY AFTER 0Z BASED ON MODEL TIME HEIGHTS. OTHERWISE...LIGHT WINDS WILL GRADUALLY SHIFT TO THE SOUTH WITH SCATTERED MID LEVEL CLOUDS EXPECTED. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && AVIATION/SHORT TERM...SALTZMAN LONG TERM...EDDY
Hazardous weather outlook, Jun 30, 3:15 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 315 PM CDT SAT JUN 30 2012 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 012015- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 315 PM CDT SAT JUN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. ISOLATED THUNDERSTORMS WILL OCCUR OVER THE AREA THROUGH THE NIGHT. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE...WITH THE PRIMARY HAZARDS BEING DAMAGING WINDS AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY MORNING ALONG AND NORTHEAST OF A LINE FROM HEBRON...TO HASTINGS...TO NORTH LOUP. THESE THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. HEAT INDEX VALUES WILL AGAIN APPROACH 105 DEGREES ACROSS MOST OF THE AREA ON SUNDAY. THEY WILL ALSO BE NEAR 105 DEGREES IN NORTH CENTRAL KANSAS EVERY AFTERNOON THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... LOCALIZED SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 30, 1:17 PM CDT, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 117 PM CDT SAT JUN 30 2012 KSZ005-006-NEZ083-084-301900- FRANKLIN NE-HARLAN NE-PHILLIPS KS-SMITH KS- 117 PM CDT SAT JUN 30 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARLAN... SOUTHWESTERN FRANKLIN...NORTHEASTERN PHILLIPS AND NORTHWESTERN SMITH COUNTIES UNTIL 200 PM CDT... AT 113 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WOODRUFF...OR 14 MILES NORTH OF PHILLIPSBURG...MOVING EAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... KENSINGTON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4004 9890 3973 9895 3986 9942 4006 9932 TIME...MOT...LOC 1817Z 276DEG 13KT 3995 9928 CHESTER
Special weather statement, Jun 30, 1:45 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
145 PM CDT SAT JUN 30 2012
NEZ075-085-301915-
ADAMS NE-WEBSTER NE-
145 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ADAMS AND WEBSTER
COUNTIES UNTIL 215 PM CDT...
AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF INAVALE...OR 31 MILES SOUTH OF
HASTINGS...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4007 9857 4020 9873 4023 9872 4043 9847
4023 9827 4022 9828
TIME...MOT...LOC 1845Z 226DEG 16KT 4018 9860
EDDYSpecial weather statement, Jun 30, 2:16 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
216 PM CDT SAT JUN 30 2012
NEZ084-085-301945-
FRANKLIN NE-WEBSTER NE-
216 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBSTER AND
SOUTHEASTERN FRANKLIN COUNTIES UNTIL 245 PM CDT...
AT 216 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FRANKLIN...OR 32 MILES NORTHEAST OF
PHILLIPSBURG...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
RIVERTON...
INAVALE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4013 9903 4026 9871 4006 9853 4000 9880
4000 9894
TIME...MOT...LOC 1917Z 245DEG 22KT 4008 9888
CHESTERSpecial weather statement, Jun 30, 3:51 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
351 PM CDT SAT JUN 30 2012
NEZ039-040-302115-
GREELEY NE-VALLEY NE-
351 PM CDT SAT JUN 30 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VALLEY AND NORTHERN
GREELEY COUNTIES UNTIL 415 PM CDT...
AT 348 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES NORTHEAST OF ORD...MOVING EAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GREELEY...
SPALDING...
LAT...LON 4174 9828 4152 9829 4152 9890 4174 9889
4175 9829
TIME...MOT...LOC 2051Z 270DEG 16KT 4167 9877
ROSSIThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 1:45 PM CDT | Special Weather Statement | GID | Webster | 30 min |
| Jun 30, 1:48 PM CDT | Severe Thunderstorm Warning | GID | Franklin | 27 min |
| Jun 30, 2:16 PM CDT | Special Weather Statement | GID | Franklin | 29 min |
| Jun 30, 3:51 PM CDT | Special Weather Statement | GID | Greeley | 24 min |
| Jun 30, 4:30 PM CDT | Special Weather Statement | GID | Greeley | 30 min |
| Jun 30, 4:53 PM CDT | Special Weather Statement | GID | Nuckolls | 37 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.